MAUDE Adverse Event Report: BOVIE MEDICAL CORP. CAUTERY HIGH TEMP FINE TIP; HIGH TEMP CAUTERY

BOVIE MEDICAL CORP. CAUTERY HIGH TEMP FINE TIP; HIGH TEMP CAUTERY
Model Number AA01
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for evaluation, no pictures of the device were provided, and specific questions regarding activation timing were not answered.The complaint could not be confirmed, and root cause is undetermined.This should be considered the final report.If additional relevant information is identified, it will be submitted in a supplemental report.
 
Event or Problem Description
Complainant alleges: "patient was undergoing office vasectomy.Handheld cautery was being used.I noted that the cautery seemed to be producing more heat and smoke than usual, and i noted warmth on my hand while using it.It also burned 2 marks on the drape on the back table when it was set down, despite the tip not being in direct contact with the drape.Subsequently, a raytec that was not in direct contact with the cautery (at least 3 inches away) appeared to have some brown color changes so i picked it up off the patient to examine it.It began to smoke.While walking over to the sink with raytec in hand, the raytec caught on fire.I dropped it in the sink and the fire was put out with water.".

Brand Name
CAUTERY HIGH TEMP FINE TIP
Common Device Name
HIGH TEMP CAUTERY
Manufacturer (Section D)
BOVIE MEDICAL CORP.
5115 ulmerton road
clearwater FL 33760
Manufacturer Contact
terry hall
5115 ulmerton road
clearwater, FL 33760
6166987100
MDR Report Key22194409
Report Number3007208013-2025-00025
Device Sequence Number15610428
Product Code HQP
UDI-Device Identifier00607151011017
UDI-Public00607151011017
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K121441
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAA01
Device Lot Number0824Z
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Initial Report FDA Received Date06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale